Shanta Laishram - On the Galois groups of generalized Laguerre Polynomials

hrj:1317 - Hardy-Ramanujan Journal, January 1, 2014, Volume 37 - 2014 - https://doi.org/10.46298/hrj.2014.1317
On the Galois groups of generalized Laguerre Polynomials

Authors: Shanta Laishram

    For a positive integer n and a real number α, the generalized Laguerre polynomials are defined by L (α) n (x) = n j=0 (n + α)(n − 1 + α) · · · (j + 1 + α)(−x) j j!(n − j)!. These orthogonal polynomials are solutions to Laguerre's Differential Equation which arises in the treatment of the harmonic oscillator in quantum mechanics. Schur studied these Laguerre polynomials for their interesting algebraic properties. In this short article, it is shown that the Galois groups of Laguerre polynomials L(α)(x) is Sn with α ∈ {±1,±1,±2,±1,±3} except when (α,n) ∈ {(1,2),(−2,11),(2,7)}. The proof is based on ideas of p−adic Newton polygons.


    Volume: Volume 37 - 2014
    Published on: January 1, 2014
    Imported on: October 30, 2015
    Keywords: Laguerre Polynomials, Primes, Arithmetic Progressions, Newton Polygons,Irreducibility,[MATH] Mathematics [math],[MATH.MATH-NT] Mathematics [math]/Number Theory [math.NT]

    Share

    Consultation statistics

    This page has been seen 305 times.
    This article's PDF has been downloaded 259 times.